I'm a 47-year-old female who underwent R mastectomy, complete axillary lymph node removal, and 4 months of chemo for stage 2 infiltrating tubular breast cancer. I began Tamoxifen late last year. I've had some bone and joint pain on and off over the months, but recently had increased L hip pain (I thought brought on by a twisting motion). The oncologist's office recommended stopping the Tamoxifen for a couple weeks to see if that might help. 1. Is this safe? If so, for how long is it ok to stop the medication? 2. If the joint pain does decrease, is there another med to use in place of tamoxifen. 3. Are there emotional/mood side effects of the tamoxifen? I seem to be more moody, anxious, depressed, and at times angry since stopping the chemo treatments.
The answer to question #3 is Yes! Tamoxifen will give you LOVELY mood swings. I took Effexor for the first year and a half to aid in that and the hot flashes. I went off Effexor this past March and it SEEMS (after the withdrawals from THAT drug) that the mood swings are no longer happening (at least not as intense).
Are you menopausal yet? If so, the answer to question #2 is yes.... Arimidex and it's friends. If the answer is no... I don't think so....you should ask your onc about that.
I would check with your onc, but since they seem to think this is the source of your pain and were the one's to suggest stopping the Tamoxifen, then try it. I had to go off Tamoxifen for 10 days before surgery and then didn't start it back for 3 after....so it was nearly 2 weeks off. I'm still ok....but that's me.
Good luck to you, I'm sorry you are having difficulties.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.